Numéro
J. Phys. I France
Volume 5, Numéro 10, October 1995
Page(s) 1281 - 1300
DOI https://doi.org/10.1051/jp1:1995197
DOI: 10.1051/jp1:1995197
J. Phys. I France 5 (1995) 1281-1300

A simple Derivation of the Tunneling Splitting for Large Quantum Spins

Françoise Hartmann-Boutron

Laboratoire de Spectrométrie Physique (UJF-CNRS, UA 08), Université J. Fourier/Grenoble I, B.P. 87, 38402 Saint-Martin d'Hères Cédex, France


(Received 8 June 1995, received and accepted in final form 6 July 1995, )

Abstract
With the help of a pertubation treatment to lowest order, general expressions for the tunneling splitting have been derived for a quantum spin S. This spin is assumed to have a main axial Hamiltonian (without applied longitudinal magnetic field), and to be submitted to perturbations with orthorhombic, tetragonal, trigonal or hexagonal symmetries, or to a transverse field. The formulas obtained are valid for general (not very small) S. They are compared with available results of the literature. Previous observations of tunneling splittings in terbium compounds by EPR are mentioned, with the relevant references.



© Les Editions de Physique 1995

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.